MAUDE Adverse Event Report: AESCULAP AG ACTIV L PE-INLAY 8.5MM; ACTIV L IMPLANTS

AESCULAP AG ACTIV L PE-INLAY 8.5MM; ACTIV L IMPLANTS
Model Number SW965
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with sw965 - activ l pe-inlay 8.5mm.According to the complaint description, after opening the activl inlay, the tech could not get it into the plate.When it was placed, it would not slide.The staff members examined the inlay more closely and noticed an extra little piece of plastic (poly) on the lip.The technician was instructed not to compromise or cut the inlay; another product was used instead.This malfunction prolonged the surgery for 5 minutes.Additional information was not provided nor available / was not available.The malfunction is filed under aag reference (b)(4).
 
Event or Problem Description
Investigation complete.
 
Additional Manufacturer Narrative
Investigations results: visual evaluation: visual inspection of the received implant found a scratch and a deformation, both of which could not possibly have come from the manufacturing or packaging process.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.Conclusion and measures / preventive measures: based upon the investigation results the damage found is not related to any production or packaging processes.It appears to have been handling errors during an attempted use.The current failure rate is within the risk analysis and therefore acceptable.

Brand Name
ACTIV L PE-INLAY 8.5MM
Common Device Name
ACTIV L IMPLANTS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key11807603
Report Number9610612-2021-00374
Device Sequence Number3535112
Product Code MJO
UDI-Device Identifier04038653430949
UDI-Public4038653430949
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P120024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2025
Device Model NumberSW965
Device Catalogue NumberSW965
Device Lot Number52639946
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2021
Supplement Date Received by Manufacturer04/15/2021
Initial Report FDA Received Date05/11/2021
Supplement Report FDA Received Date12/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient SexUnknown